Archived

This topic is now archived and is closed to further replies.

Bye Birth Control, Hello Happy Feelings?

14 posts in this topic

I am really happy but really scared! All birth controls have such an extreme of negative and positive reviews- I'm tired of settling for mood swings, weight gain, pms, acne, etc! So I've decided to get off!

I've been on birth control since I was 15, and I am now 21. I honestly don't know how bad my acne really is without it. I am still on Differin and Duac and that hopefully will be my saving grace... But does anyone have feedback, after being on BC throughout the formative years? Anything I can do preventatively? I am starting a new job and vacationing in Vegas next month and I would like to be mostly clear if possible.

Hopefully I will lose instead of gain weight haha!

Share this post


Link to post
Share on other sites

If your acne is hormonal in nature, it will return after you get off BC. It may take a few months for your hormones to completely return...but the whole point of birth control is that it changes your natural hormone levels. The reason you can get pregnant after stopping BC is because your body will return to what its normal hormones were before. So if you had acne before, you will have acne again.

You said you don't know how bad your acne is...if it's mild it might be fine. But if you were getting a lot of hormonal acne (chin/jawline acne and cysts), unfortunately Differin and Duac won't stop acne from forming. Differin is only good for mild spots and blackheads.

Your one saving grace: you may be one of those lucky people whose hormones naturally balance out in adulthood. Since you were only 15, maybe your hormones are now fine underneath the birth control. But don't be too surprised if you break out like most people who quit BC smile.png

Share this post


Link to post
Share on other sites

:/

I believe a lot of it was hormonal. Hahaha I hope that is my saving grace! Otherwise I'm in for a world of hurt after luckily having clear skin for a long time. So you don't think the BP will kind of keep it under control? Maybe I will go back to doing IPL laser every 2 weeks... Thanks for your response Green Gables!

Share this post


Link to post
Share on other sites

I think it might be worth keeping a good note of what your skin does now you are off it. I was on a combined pill for the same kind of time/ages as you and then when I came off it my skin got a lot better! then much worse again. Suggests to me there is an optimum point in my hormones which clears my skin, and I know you can supplement these or control them using food, so that might help you stay clear permanently if you can get your head round it!

Share this post


Link to post
Share on other sites

In my experience BP is for minor blackheads and little zits. It can't penetrate deep enough for the hormonal stuff.

Share this post


Link to post
Share on other sites

Cleardreaming, is there something that specifically worked for you? Maybe I'll log it here. That's a great idea... My diet is full of white flour so that's something that I probably need to change asap! So far, one big inflamed zit on my jawline- luckily not very visible. And an inflamed one on my back... dun dun dun!!!!

@GG: :(

Share this post


Link to post
Share on other sites

Unfortunately not, in the end I decided to take accutane, which I started yesterday (takes forever in the UK on our NHS). I have limited options with things like birth control however as I can no longer take hormone contraceptives due to issues in my families medical history. Basically I dont want any hormones in my body, even though that could be the problem.

I did try the differin topical which did improve my skin a fair bit, and I cut out dairy from my diet for ethical reasons which I think has helped.

Share this post


Link to post
Share on other sites

Wow. I'm sorry to hear that you couldn't get it to die down more. I wish you the best of luck with your treatment. I bet if I stopped eating so much cheese my acne would be better... but it tastes SO good. I don't eat much meat at all or sweet things, so cheese is like my bad habit.

Share this post


Link to post
Share on other sites

So far so good! I got a slight breakout on my chest but they were small and not cystic. Hopefully things continue this way. I even stopped using Duac and substituted with an over the counter BP product and it's been working well so far. No weight gain!

Share this post


Link to post
Share on other sites

Feels much better than Duac and makes my skin tone more even:


/>http://www.imageskincare.com/collections/clear-cell/products/clear-cell-medicated-acne-lotion

Share this post


Link to post
Share on other sites

UPDATE:

My skin has gone to shiiiiiit. On my chest as well. This leads me to believe that I have hormonal acne... meaning I'll have to attempt to subdue it for many years to come. My chin and forehead are horribly congested. I had stopped Differin and Duac since about mid-July and in the last month or so my skin has gone to hell. Starting all over again. Wish me luck.

Share this post


Link to post
Share on other sites

After being back on Differrin & Duac for a couple months my skin is looking MUCH better. I am also taking Doxy, although I've been taking one a day not 2 because I eat dairy all the time haha!

Share this post


Link to post
Share on other sites

When I stopped taking birth control a year ago, my face broke out in a crazy rash-like fiasco of pimples (was taking it since I was 15-18). I went to the doctor and it was because of dry skin (over cleaning due to my increased acne). LIke I sad before, it has been a year and no change. I'm probably going back on the birth control pills since my acne has NEVER been this bad. Although I'm unsure when I can stop taking them. I don't know... I need to talk to my doc because I really don't want to go back on the BC pills since breast cancer runs in my family and don't want a heightened risk.

Share this post


Link to post
Share on other sites

When I stopped taking birth control a year ago, my face broke out in a crazy rash-like fiasco of pimples (was taking it since I was 15-18). I went to the doctor and it was because of dry skin (over cleaning due to my increased acne). LIke I sad before, it has been a year and no change. I'm probably going back on the birth control pills since my acne has NEVER been this bad. Although I'm unsure when I can stop taking them. I don't know... I need to talk to my doc because I really don't want to go back on the BC pills since breast cancer runs in my family and don't want a heightened risk.

Damn that sucks :/ What did you end up doing?

Share this post


Link to post
Share on other sites